Alert archive / Louisiana / Areal Flood Warnings in 2016
Areal Flood Warning 21, NWS Lake Charles, LA
NWS Lake Charles, LA issued this areal flood warning at Aug 14, 2016, 1:51 AM CDT for Rapides Parish, Vernon Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2016, 1:51 AM CDT (06:51 UTC)
- Expired
- Aug 14, 2016, 4:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rapides Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 26 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted.
549
WGUS44 KLCH 140651
FLWLCH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
151 AM CDT SUN AUG 14 2016
LAC079-115-140945-
/O.NEW.KLCH.FA.W.0021.160814T0651Z-160814T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON LA-RAPIDES LA-
151 AM CDT SUN AUG 14 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLOOD WARNING FOR...
EASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
WESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
* UNTIL 445 AM CDT
* AT 147 AM CDT...DOPPLER RADAR INDICATED LIGHT RAIN CONTINUING
ACROSS THE AREA...HOWEVER THIS RAIN WILL NOT CAUSE ADDITIONAL
FLASH FLOODING. EARLIER HEAVY RAINS DROPPED 4 TO 6 INCHES OF RAIN
IN A SHORT PERIOD OF TIME. FLOODING WILL CONTINUE THROUGH THE
NIGHT WHERE THIS HEAVY RAIN FELL EARLIER. DO NOT DRIVE ACROSS
ROADWAYS COVERED WITH WATER.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GLENMORA...BOYCE...PITKIN...HINESTON...LENA...SLAGLE...FORT POLK...
LACAMP...ELMER...GARDNER...CRAVENS...FLATWOODS...HUTTON...
CLIFTON...FULLERTON...LEANDER...OTIS...SIEPER...
CALCASIEU AND SIMPSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. ALL
INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.
&&
LAT...LON 3149 9270 3150 9268 3147 9271 3145 9270
3145 9268 3140 9269 3140 9267 3139 9264
3091 9248 3088 9308 3088 9317 3130 9320
3137 9305 3135 9295 3137 9295 3137 9292
3139 9291 3139 9289 3149 9276 3151 9271
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this areal flood warning went out at Aug 13, 6:55 PM CDT, 6 hours 56 minutes earlier.
Area forecast discussion, Aug 13, 6:55 PM CDT, 6 hours 56 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
655 PM CDT SAT AUG 13 2016
.DISCUSSION...
Broad surface low over C LA this evening, with the strongest
thunderstorms over SE TX/SW LA to C LA, and additional convection
developing northward upstream. With the flood threat areawide now,
have extended the Flash Flood watch through 7 PM Sunday and
expanded it westward to include SE TX. Numerous flash flood
warnings over LA and SE TX for Beaumont/Orange that got the first
significant round the last 2 hours, dumping 3-5 inches easy. 2 to
4 inches of areal additional rainfall possible, with isolated
amounts of 6+ inches through Sunday afternoon.
DML
&&
.AVIATION...
Widespread TSRA will keep predominate TSRA & MVFR/IFR
VSBY/Ceilings this evening into most of the overnight hours for
all sites, with some improvement over LFT/ARA by late morning, and
possibly BPT/LCH Sunday afternoon.
DML
&&
.PREV DISCUSSION... /issued 429 PM CDT SAT AUG 13 2016/
DISCUSSION...
Pesky Low pressure system over NE LA progged to continue WWD while
slowly weakening and eventually merging with/and or becoming
absorbed into a mid-latitude trof on Monday. Scattered to Numerous
showers and thunderstorms will continue to develop within the
convergent flow on the southern flank of this system. If trends of
the past couple of days hold, ongoing convection will continue
through the evening while gradually decreasing a bit in coverage,
with a burst of renewed and more widespread convection developing
around 06Z or so. Confidence is not overly high on where the
heaviest rainfall will occur tonight, but generally speaking the
risk area is expected to shift WWD in tandem with the low.
Widespread flooding rains have already occurred over parts of East
and South Central LA, with any additional rain serving to
exacerbate ongoing flooding. Rain has not been nearly as prolific
farther west into West Central and Southwest LA or East Texas,
though activity ongoing on radar may be setting the stage for a
more widespread flooding risk to materialize should the bulk of
rain tonight develop in these areas. Given the antecedent
conditions and current uncertainty, opted to leave the inherited
Flash Flood Watch as is, though an extension west and/or an
extension in time over Western LA was considered. Locally heavy
rainfall is mentioned in the forecast for East TX and Western LA
through tomorrow, as individual convective cells will be capable
of very high rainfall rates, with cell mergers/training also
posing a localized risk.
Deep layer ridging is expected to build over the SE CONUS and
expand WWD in the wake of the departing low, resulting in a deep
and moist SE fetch prevailing through the upcoming week. Convection
should become more diurnally driven, though rain chances will
remain above climo given the high moisture content (PWAT>2") while
temperatures fall slightly below due to the increase in
clouds/rain.
13
MARINE...
Numerous showers and thunderstorms will continue tonight and on
into Sunday, diminishing by early next week as an area of low
pressure slowly moves westward and weakens. A moderate onshore
flow will continue through tonight, with a Small Craft Advisory in
effect for the Gulf waters. A ridge of high pressure will build
westward in the wake of the low with a generally light onshore
flow prevailing next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 74 81 73 86 / 100 100 40 60
LCH 75 82 75 86 / 100 100 40 60
LFT 74 83 74 87 / 100 100 40 50
BPT 76 83 76 86 / 100 100 40 60
&&
.LCH Watches/Warnings/Advisories...
LA...Flash Flood Watch through Sunday evening for LAZ027>033-041>045-
052>055-073-074.
TX...Flash Flood Watch through Sunday evening for TXZ180-201-215-216-
259>262.
GM...Small Craft Advisory until 7 AM CDT Sunday for GMZ450-452-455-
470-472-475.
SMALL CRAFT EXERCISE CAUTION from Sunday morning through Sunday
afternoon for GMZ450-452-470-472.
SMALL CRAFT EXERCISE CAUTION through Sunday morning for GMZ430-
432-435.
&&
AVIATION...04Hazardous weather outlook, Aug 13, 5:28 AM CDT, 20 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 528 AM CDT SAT AUG 13 2016 LAZ027>033-041>045-052>055-073-074-141030- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON- 528 AM CDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING FOR ALL OF SOUTHWEST AND SOUTH CENTRAL LOUISIANA. AN ADDITIONAL 4 TO 7 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS...IS EXPECTED ACROSS THE AREA. THIS WILL LIKELY RESULT IN ADDITIONAL FLASH FLOODING...PARTICULARLY ACROSS LOWER ACADIANA. RESIDENTS ARE URGED TO CONTINUE MONITORING THE WEATHER CONDITIONS AND TO BE ALERT FOR RISING WATER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAINFALL CHANCES WILL DECREASE THROUGH NEXT WEEK AS THE AREA OF LOW PRESSURE EXITS THE REGION. HOWEVER...DAYTIME RAIN CHANCES WILL REMAIN ABOVE NORMAL AND THE POTENTIAL FOR SCATTERED THUNDERSTORMS WILL EXIST EACH DAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORT FLOODING AND HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE. TXZ180-201-215-216-259>262-141030- TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON- SOUTHERN JASPER-SOUTHERN NEWTON- 528 AM CDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE ACROSS SOUTHEAST TEXAS LATER TODAY AND CONTINUE THROUGH TONIGHT. THUNDERSTORMS WILL BE CAPABLE OF FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. TOTAL RAINFALL IS FORECAST TO RANGE FROM 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY WITH DECREASING COVERAGE THROUGH NEXT WEEK. THUNDERSTORMS WILL BE CAPABLE OF FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GMZ430-432-435-450-452-455-470-472-475-141030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 528 AM CDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TODAY OVER THE COASTAL WATERS FOR SUSTAINED WINDS OF 15 TO 20 KNOTS. SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE TODAY OVER THE COASTAL WATERS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY HIGHER SEAS...FREQUENT LIGHTNING...WATERSPOUTS AND HEAVY RAINFALL REDUCING VISIBILITY TO LESS THAN ONE NAUTICAL MILE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVER THE COASTAL WATERS THROUGH NEXT WEEK. THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DECREASE BY THE MIDDLE OF THE WEEK. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY HIGHER SEAS...AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 13, 9:42 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
942 PM CDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM FLASH FLOOD SIMPSON 31.26N 93.02W
08/13/2016 VERNON LA LAW ENFORCEMENT
FLOODING ALONG STATE HIGHWAYS 121, 465, AND 463 NEAR AND
EAST OF SIMPSON AND PITKIN. WATER WAS ALSO NEARING ONE
RESIDENCE NEAR SIMPSON.
&&
ATINGLERLocal storm report, Aug 13, 11:18 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1118 PM CDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLOOD CLIFTON 31.31N 92.87W
08/13/2016 RAPIDES LA PUBLIC
CLIFTON ROAD LA 118 FLOODED.
&&
LANDRENEAUThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:00 AM CDT | Flash Flood Warning | LCH | Acadia, Cameron, Iberia, Lafayette, Saint Landry, Saint Martin and 2 more | 6 hr |
| Aug 14, 2:09 AM CDT | Areal Flood Warning | LCH | Acadia, Allen, Cameron, Evangeline, Jefferson Davis, Lafayette and 3 more | 6 hr |
| Aug 14, 2:15 AM CDT | Areal Flood Warning | LCH | Calcasieu, Cameron | 6 hr |
| Aug 14, 4:32 AM CDT | Flash Flood Warning | LCH | Saint Martin, St. Mary | 3 hr |
| Aug 14, 5:02 AM CDT | Special Marine Warning | LCH | 88 min | |
| Aug 14, 6:38 AM CDT | Areal Flood Advisory | LCH | Beauregard, Vernon | 3 hr |
| Aug 14, 7:47 AM CDT | Areal Flood Warning | LCH | Acadia, Allen, Cameron, Evangeline, Iberia, Jefferson Davis and 5 more | 6 hr |
| Aug 14, 7:52 AM CDT | Areal Flood Warning | LCH | Calcasieu | 6 hr |
| Aug 14, 1:50 PM CDT | Areal Flood Warning | LCH | Acadia, Allen, Cameron, Evangeline, Iberia, Jefferson Davis and 5 more | 9 hr |
Nearby
Areal Flood Warnings in Louisiana, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.